Mathematical programming model and algorithm for time-varying transit network

Yong Xu, Jie Li, Liping An, Ping Wang, Chao Hsien Chu

Research output: Contribution to journalArticlepeer-review


The shortest path query problem in large scale time-varying transit network is NP-hard. Approximate search algorithm is not satisfactory, and the exact search algorithm is inefficient. In this paper, a time-varying mathematical model for transit network is formulated according to the time-varying and uncertainty characteristic of public transport network. The choice of the optimal path for transit network is decomposed into transfer times and transfer line query problem. A query algorithm for transfer times is proposed based on the line mapping network and an algorithm for both transfer site and travel distance is proposed based on site mapping network. Both of them are polynomial. Finally we use a numerical example to illustrate the solution process of the proposed method.

Original languageEnglish (US)
Pages (from-to)1-6
Number of pages6
JournalComplex Systems and Complexity Science
Issue number3
StatePublished - Sep 1 2015

All Science Journal Classification (ASJC) codes

  • Control and Systems Engineering


Dive into the research topics of 'Mathematical programming model and algorithm for time-varying transit network'. Together they form a unique fingerprint.

Cite this